Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

new diag of osteoporosis

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:20 AM in Osteoporosis and Fractures
Hi! I am 37 and was diag with osteoporosis 1 week ago today.I have a couple of questions, My doctor started me on a once a month pill called Boniva, it made my stomach hurt and made me nauseated do they all do that? I asked my doctor if he could switch me to something else but he wants me to take it for another 3 months... My other question is... I have been having back pain for the last 2 years, MRI's show nothing, x-rays show inflammation and then the DEXA shows my T rating is -3.1, does osteoporosis cause pain? I have read on some sights it does not and on some that it does sooo I thought I would ask some people who actually have it ;)


  • loni- I take Fosamax plus D once a week. I have not tried Boniva yet so I don't know how it compares to Fosamax.
    I don't why the dr would not allow you to try another med right away if you had severe stomache pain and nausea. There are other meds he could let you try. Or maybe he could recommend something for the stomache pain.

    I don't have any stomache pain with Fosamax but I have to make sure I stay upright for 30 min. My mother though could not take Fosamax as she got back pain and stomach pain. jade
  • Boniva is in a class of drugs called bisphosphonates. One of the most common side effects is stomach upset and other upper GI issues. Just becoause one makes you sick does not mean they all will. Actonel now has a monthly doing option and has a better GI profile. It also has been indicated by the FDA to reduce fractures away from the spine which Boniva has not. Tell your doctor you want to try Actonel Once a Month, if that doesn't help you can try the other bisphosphonate, generic Alendrinate but this only comes in a once a week dose.
This discussion has been closed.
Sign In or Register to comment.